Quasilocal mass in general relativity

Mu-Tao Wang Columbia University Shing-Tung Yau Harvard University

Differential Geometry mathscidoc:1608.10050

Physical Review Letters, 102, (2), 021101, 2009
There have been many attempts to define the notion of quasilocal mass for a spacelike 2-surface in spacetime by the Hamilton-Jacobi analysis. The essential difficulty in this approach is to identify the right choice of the background configuration to be subtracted from the physical Hamiltonian. Quasilocal mass should be nonnegative for surfaces in general spacetime and zero for surfaces in flat spacetime. In this letter, we propose a new definition of gauge-independent quasilocal mass and prove that it has the desired properties.
Quasilocal mass, general relativity, physical Hamiltonian
[ Download ] [ 2016-08-21 15:34:35 uploaded by mutaowang ] [ 660 downloads ] [ 0 comments ] [ Cited by 41 ]
@inproceedings{mu-tao2009quasilocal,
  title={Quasilocal mass in general relativity},
  author={Mu-Tao Wang, and Shing-Tung Yau},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160821153435152749361},
  booktitle={Physical Review Letters},
  volume={102},
  number={2},
  pages={021101},
  year={2009},
}
Mu-Tao Wang, and Shing-Tung Yau. Quasilocal mass in general relativity. 2009. Vol. 102. In Physical Review Letters. pp.021101. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160821153435152749361.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved